Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 130, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 13, 2011, 6:18 PM EDT for Darlington County, Dillon County, Marlboro County, South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 57 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 6:18 PM EDT (22:18 UTC)
- Expired
- Jul 13, 2011, 7:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 104 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:19 PM EDT | TSTM WND DMG | Rennert, NC | TREES DOWN ON RENNERT RD. |
| Jul 13, 6:35 PM EDT | TSTM WND DMG | Elizabethtown, NC | TREE DOWN ACROSS POWER LINES AT THE 7100 BLOCK OF WHITE PLAINS CHURCH RD |
| Jul 13, 6:48 PM EDT | TSTM WND DMG | 4 E Elizabethtown, NC | A FEW TREES DOWN ON HIGHWAY 701 BETWEEN WHITE LAKE AND ELIZABETHTOWN |
| Jul 13, 7:08 PM EDT | TSTM WND DMG | 5 Wsw Clarkton, NC | SEVERAL TREES DOWN JUST SOUTH OF HIGHWAY 211 |
| Jul 13, 7:08 PM EDT | HAIL 1.25 | 5 Wsw Clarkton, NC | HAIL UP TO THE SIZE OF HALF DOLLARS. |
| Jul 13, 7:10 PM EDT | TSTM WND DMG | 2 Wsw Clarkton, NC | LARGE TREE DOWN ON POWER LINE. ALSO DIME TO NICKLE SIZE HAIL. |
| Jul 13, 7:10 PM EDT | TSTM WND DMG | 4 Wsw Clarkton, NC | LARGE TREES DOWN JUST OFF PAGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS52 KILM 132218
SVRILM
NCC017-047-155-SCC031-033-069-132315-
/O.NEW.KILM.SV.W.0130.110713T2218Z-110713T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHEASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTH OF MCCOLL...OR 8 MILES WEST OF
LAURINBURG...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MCCOLL...
MECHANICSVILLE...
CLIO...
DUNBAR...
BROWNSVILLE...
SEVEN BRIDGES...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3491 7895 3484 7890 3486 7850 3458 7826
3451 7826 3447 7819 3431 7978 3450 7987
3462 7978 3480 7994 3481 7967 3464 7946
3477 7934 3484 7935 3484 7919 3490 7912
TIME...MOT...LOC 2217Z 299DEG 16KT 3479 7958
$$
JDW2 follow-up statements
157
WWUS52 KILM 132238
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
638 PM EDT WED JUL 13 2011
SCC031-132248-
/O.CAN.KILM.SV.W.0130.000000T0000Z-110713T2315Z/
DARLINGTON SC-
638 PM EDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DARLINGTON COUNTY
IS CANCELED...
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7885 3480 7847 3458 7826 3451 7826
3447 7819 3435 7965 3462 7978 3480 7994
3481 7967 3464 7946 3477 7934 3484 7935
3484 7919 3490 7912
TIME...MOT...LOC 2238Z 299DEG 16KT 3474 7948
$$
NCC017-047-155-SCC033-069-132315-
/O.CON.KILM.SV.W.0130.000000T0000Z-110713T2315Z/
ROBESON NC-MARLBORO SC-COLUMBUS NC-DILLON SC-BLADEN NC-
638 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR BLADEN...NORTHERN DILLON...NORTHWESTERN COLUMBUS...MARLBORO AND
ROBESON COUNTIES...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF MCCOLL...OR NEAR LAURINBURG...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIO...
DUNBAR...BROWNSVILLE...MAXTON...SEVEN BRIDGES...BINGHAM...MINTURN...
ALMA...WAKULLA...RAEMON...HAMER...ELKTON...EMERSON...LAGOON...
RUSKIN...ROWAN...CARVERS...LISBON...ABBOTTSBURG...WHITE OAK...
HOWELLSVILLE...HESTERTOWN...ELROD...BUIE...REX...SHANNON...PURVIS...
BARNESVILLE...BOARDMAN...SOUTH OF THE BORDER...LITTLE ROCK...
TOLARSVILLE...SMITHS...KELLY...ST. PAULS...ROWLAND...RENNERT...RED
SPRINGS...RAYNHAM...PROCTORVILLE...PEMBROKE...ORRUM...MCDONALD...
LUMBERTON...FAIRMONT...BARKER TEN MILE...WHITE LAKE...TAR HEEL...
ELIZABETHTOWN...DUBLIN...CLARKTON...BLADENBORO AND DILLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS NEAR
RENNERT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3478 7885 3480 7847 3458 7826 3451 7826
3447 7819 3435 7965 3462 7978 3480 7994
3481 7967 3464 7946 3477 7934 3484 7935
3484 7919 3490 7912
TIME...MOT...LOC 2238Z 299DEG 16KT 3474 7948
$$
JDW687
WWUS52 KILM 132302 RRA
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
702 PM EDT WED JUL 13 2011
NCC017-047-155-SCC033-069-132315-
/O.CON.KILM.SV.W.0130.000000T0000Z-110713T2315Z/
ROBESON NC-MARLBORO SC-COLUMBUS NC-DILLON SC-BLADEN NC-
702 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL BLADEN...NORTHERN DILLON...NORTHWESTERN COLUMBUS...EAST
CENTRAL MARLBORO AND SOUTHERN ROBESON COUNTIES...
AT 658 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RAEMON...OR 7 MILES SOUTHEAST OF
LAURINBURG...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MINTURN...
HAMER...ELKTON...EMERSON...LAGOON...ROWAN...CARVERS...LISBON...
ABBOTTSBURG...HOWELLSVILLE...HESTERTOWN...ELROD...PURVIS...
BARNESVILLE...BOARDMAN...SOUTH OF THE BORDER...LITTLE ROCK...
SMITHS...KELLY...ROWLAND...RAYNHAM...PROCTORVILLE...PEMBROKE...
ORRUM...MCDONALD...LUMBERTON...FAIRMONT...BARKER TEN MILE...WHITE
LAKE...ELIZABETHTOWN...DUBLIN...CLARKTON...BLADENBORO AND DILLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3468 7879 3473 7843 3458 7826 3451 7826
3447 7819 3436 7947 3468 7965 3468 7954
3464 7946 3472 7924 3474 7910 3474 7897
TIME...MOT...LOC 2302Z 299DEG 16KT 3469 7937
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:24 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 13, 3:24 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
324 PM EDT WED JUL 13 2011
.SYNOPSIS...
A COLD FRONT WILL PROGRESS SOUTHWARD THROUGH THE CAROLINAS TONIGHT AND
THURSDAY MORNING. HIGH PRESSURE WILL BUILD FROM THE NORTH THURSDAY
AND PERSIST THROUGH THE WEEKEND...WHILE THE FRONT REMAINS SOUTH OF
THE AREA. BERMUDA HIGH PRESSURE WILL BUILD BACK INTO THE REGION
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 2 PM WEDNESDAY...WEAK TROF OF LOW PRESSURE SITS JUST INLAND
FROM THE CAROLINA COAST. TEMPS FLIRTING WITH THE 100 DEGREE MARK
AND HEAT INDICES EASILY HITTING ADVISORY CRITERIA ACROSS THE ILM
CWA. CONVECTION STARTING TO FIRE OVER OUR EXTREME SOUTHERN
COUNTIES AND BACK IN THE SANDHILLS OF NC. MODERATE TO STRONG
INSTABILITY...A VERY JUICY AIR MASS...AND CONVERGENCE ALONG THE
TROUGH WILL FUEL THUNDERSTORM ACTIVITY FOR THE REMAINDER OF THE
AFTERNOON. SPC HAS UPGRADED THE AREA TO A SLIGHT RISK WITH WET
MICROBURSTS AS THE MAIN THREAT. SVR POTENTIAL IS PULSE IN NATURE
SO WILL NOT CARRY WORDING IN THE ZONES.
HEAT ADVISORY FLYING UNTIL 8 PM...AND PROBABLY WILL CONTINUE TO
MEET CRITERIA THAT LONG EXCEPT IN ANY RAIN-COOLED AREAS. BACKDOOR
FRONT OVERNIGHT WILL SUPPORT CONTINUED 20-30 POPS...BUT SVR
POTENTIAL DIMINISHES AFTER SUNSET. MIN TEMPS HAVE A LOT OF BUST
POTENTIAL...AS IT WILL BE TOUGH TO GET MUCH BELOW 80 WITHOUT
CONVECTION TO BRING RAIN-COOLED AIR TO THE SURFACE. AREAS THAT DO
EXPERIENCE A TIMELY THUNDERSTORM COULD DIP INTO THE LOWER
70S...EVEN IF IT IS ONLY BRIEFLY.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 3 PM TUESDAY...A COLD FRONT WILL SLOWLY SLIDE SOUTHWARD ACROSS
THE FORECAST AREA LATER TONIGHT INTO THURSDAY MORNING. THIS WILL
BREAK THE OPPRESSIVE HEAT AND HUMIDITY THAT HAS IMPACTED THE AREA
THE LAST FEW DAYS. TEMPERATURES ARE EXPECTED TO DROP INTO THE
UPPER 80S TO NEAR 90 FOR THE AREA. WITH THE FRONTAL BOUNDARY
DRAPED ACROSS OUR SOUTHERN PORTION OF THE CWA OR JUST TO THE SOUTH
OF THE AREA EXPECT SCATTERED THUNDERSTORMS OVER THE EXTREME
SOUTHERN PORTION OF THE COUNTY WARNING AREA AND ISOLATED
CONVECTION ELSEWHERE.
WITH THE FRONTAL PASSAGE THE NORTHERLY FLOW ON THURSDAY WILL BRING
THE SMOKE FROM THE PENDER AND BLADEN COUNTY FIRES INTO MOST OF
SOUTHEAST NORTH CAROLINA...EXCEPT FOR ROBESON COUNTY. THUS A AIR
QUALITY ALERT CODE RED HAS BEEN ISSUED FOR NEW HANOVER...PENDER.
A CODE ORANGE ALERT HAS BEEN ISSUED FOR BRUNSWICK...
COLUMBUS...AND BLADEN COUNTIES THROUGH MIDNIGHT FRIDAY.
THE FRONTAL BOUNDARY WILL REMAIN ALONG OR JUST SOUTH OF THE AREA
AND THIS WILL DISSIPATE THROUGH THE EARLY WEEKEND. THIS WILL
PROVIDE FOR ANOTHER CHANCE OF CONVECTION.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...LONG TERM PERIOD WILL BE CHARACTERIZED BY A
SLUGGISH UPPER PATTERN WITH AN INTENSE RIDGE ACROSS THE MISSOURI
VALLEY KEEPING THE EASTERN CAROLINAS IN N/NE FLOW REGIME. THIS
STAGNANT PATTERN HAS LED TO INCREASED CONSENSUS AND CONFIDENCE AMONG
THE GUIDANCE...AND THEY ARE DEPICTING THAT A WEAKENING COLD FRONT
WILL STALL SOMEWHERE SOUTH OF THE ILM CWA THROUGH THE PERIOD. THE
EXACT LOCATION OF THIS BOUNDARY IS DIFFICULT TO DISCERN THIS FAR
OUT...BUT WHERE IT SITS WILL PLAY AN IMPORTANT ROLE IN THE SENSIBLE
WEATHER FOR THE AREA. LOCATIONS NORTH OF THE BOUNDARY WILL BE IN A
SLIGHTLY DRIER AND COOLER AIR MASS UNDER NE FLOW...AND PWATS AROUND
1.75 INCHES MAKING WIDESPREAD RAIN/TSTMS LESS LIKELY. AREAS TO THE
SOUTH WILL BE WARMER AND MORE MOIST...WITH TROPICAL MOISTURE
CREATING WIDESPREAD STORMS EACH DAY. CLIMO WOULD FAVOR THE FRONT NOT
MAKING IT QUITE AS FAR SOUTH AS GUIDANCE SUGGESTS...SO WILL HAVE A
N/S POP GRADIENT EACH DAY WITH HIGHER CHANCES ACROSS THE SOUTHERN
ZONES.
ADDITIONALLY...FOR SEVERAL RUNS NOW PROGS HAVE BEEN INDICATING THAT
A TROPICAL WAVE WILL DEVELOP ALONG THE TAIL END OF THIS WEAKENING
COLD FRONT. ALTHOUGH THIS DOES TEND TO BE A FAVORED LOCATION FOR
DEVELOPMENT OF HYBRID/TROPICAL SYSTEMS...REALIZE THAT GUIDANCE
OVERDID STRENGTH OF TROPICAL WAVE LAST WEEK SO WILL JUST MENTION AN
ENHANCED TROPICAL MOISTURE PLUME POTENTIALLY CREATING HEAVY RAIN
INVOF OF THE BOUNDARY THROUGH EARLY NEXT WEEK. AGAIN...AVAILABILITY
OF THIS MOISTURE TO IMPACT THE ILM CWA WILL DEPEND HEAVILY ON EXACT
LOCATION OF FRONTAL BOUNDARY.
CLOUD COVER AND DEEP NE FLOW WILL KEEP MAX TEMPS AT OR SLIGHTLY
BELOW CLIMO THROUGH MONDAY...WARMING ON TUESDAY AS RIDGE BEGINS TO
BUILD ACROSS THE AREA. DIURNAL RANGES WILL BE TEMPERED AS WELL SO
EXPECT MINS TO BE RIGHT AROUND OR SLIGHTLY ABOVE CLIMO EACH NIGHT.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POTENTIAL
CONVECTION LATER THIS AFTERNOON. CURRENT VIS SATELLITE IS SHOWING CU
FIELD DEVELOPING OVER THE AREA. THERE IS CHANCE FOR ISOLATED
SHOWERS/THUNDERSTORMS THIS AFTERNOON AS APPROACHING FRONT AND
SEABREEZE ACT AS LIFTING MECHANISM. MODELS DO SHOW MOISTURE AND
INSTABILITY PRESENT...SO QUESTION LIES WITHIN THE EXTENT AND TIMING
OF CONVECTION. CONFIDENCE IS STILL LOW ON THIS...SO WILL SIMPLY
LEAVE CB IN TAF AND AMD AS NECESSARY. BRIEF PERIODS OF LOWERED VSBY
ARE POSSIBLE WITHIN HEAVIEST RAINFALL. CONVECTION COULD PERSIST INTO
THE OVERNIGHT AS FRONT LINGERS OVER THE AREA. EXPECT SOUTHWEST FLOW
IN THE AFTERNOON...THEN BECOMING NORTHERLY OVERNIGHT.
CONDITIONS FOR FOG/STRATUS OVERNIGHT ARE NOT FAVORABLE ATTM AS
CURRENT MODEL SOUNDINGS INDICATE A FAIRLY LARGE SURFACE T/TD SPREAD.
THIS ALONG WITH ELEVATED WINDS AND CLOUD COVER SHOULD KEEP ANY
RESTRICTIONS FROM DEVELOPING. NORTHERLY WINDS IN THE MORNING WILL
VEER TO THE EAST BY THE AFTERNOON. CONVECTION IS ONCE AGAIN POSSIBLE
TOWARDS THE END OF THE VALID PERIOD.
EXTENDED OUTLOOK...AFTERNOON SHOWERS/THUNDERSTORMS POSSIBLE
THROUGH MON.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM WEDNESDAY...BENIGN CONDITIONS WILL CONTINUE THROUGH
TONIGHT. EXPECT SW WINDS TO HOLD AT 10-15 KT THROUGH THIS EVENING AS
THE SEABREEZE KEEPS A TROF OF LOW PRESSURE FROM MAKING IT OFF THE
COAST. BACKDOOR COLD FRONT WILL MOVE THROUGH OVERNIGHT AND WILL
ESTABLISH A NORTH WIND OVER THE WATERS SHORTLY AFTER DAYBREAK ON
THU. WITH WIND SPEEDS LIMITED TO 10-15 KT AND NO SUBSTANTIAL
INCOMING SWELL...SEAS 2-3 FT.
SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 PM WEDNESDAY...THE COLD FRONTAL BOUNDARY WILL PUSH SLOWLY
SOUTHWARD ACROSS THE COAST WATERS AND WILL VEER THE WINDS TO THE
NORTH ON THURSDAY. AS THE FRONT SHIFTS SOUTH A EXTENDED PERIOD OF
EASTERLY WINDS BEGIN ON FRIDAY AND SEAS WILL INCREASE TO NEAR 5
FEET AT 20 MILES OFF THE COAST WITH EAST WINDS OF 15 TO 20 KNOTS
BY LATE FRIDAY.
LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 PM WEDNESDAY...DEEP E/NE FLOW WILL DOMINATE THROUGH THE
EXTENDED AS A REMNANT COLD FRONT STALLS JUST SOUTH OF THE WATERS
THROUGH MONDAY. THIS FRONT COMBINED WITH HIGH PRESSURE RIDGING
DOWN FROM THE NORTH WILL KEEP A TIGHTENED GRADIENT ALLOWING WINDS
TO INCREASE TO AROUND 15 KTS EACH DAY. WIND WAVES WILL
DOMINATE...ALTHOUGH A VERY LOW AMPLITUDE SE SWELL WILL EXIST IN
THE SPECTRUM. THIS SWELL WILL CONTRIBUTE ALMOST NOTHING TO
SIGNIFICANT WAVE HEIGHT...SO EXPECT 4-5 FT SEAS WITH AROUND 5 SEC
PERIODS...DECREASING TO 3-4 FT ON MONDAY. ALTHOUGH SEAS ARE
EXPECTED TO REMAIN BELOW SCA THRESHOLDS...SCEC CRITERIA MAY BE MET
SUNDAY/MONDAY. &&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ087-096-099-
105>110.
MARINE...NONE.
&&
NEAR TERM...RAS
SHORT TERM...DRH
LONG TERM...JDW
AVIATION...RASHazardous weather outlook, Jul 13, 4:52 AM EDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 452 AM EDT WED JUL 13 2011 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-140900- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 452 AM EDT WED JUL 13 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-140900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 452 AM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 13, 5:44 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
544 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND GST 6 S TIMMONSVILLE 34.05N 79.94W
07/13/2011 M59 MPH FLORENCE SC STORM CHASER
CHASER ALSO REPORTED NICKEL SIZED HAIL
&&
EVENT NUMBER ILM1100461
SRPSpecial weather statement, Jul 13, 5:50 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
550 PM EDT WED JUL 13 2011
SCZ032-039-132230-
FLORENCE-WILLIAMSBURG-
550 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM OVER NEW HOPE...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES SOUTH OF NEW
HOPE...OR 7 MILES NORTH OF LAKE CITY...MOVING SOUTHEAST AT 10 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 50 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LAKE CITY...CADES...
EFFINGHAM...EVERGREEN...FRIENDFIELD...HANNAH...HEBRON...HYMAN...NEW
HOPE...NIXONVILLE...PAMPLICO AND COWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3399 7990 3401 7993 3414 7974 3392 7945
3370 7970 3384 7991 3388 7989 3389 7989
3388 7994 3390 7996 3395 7998
JDWSpecial weather statement, Jul 13, 5:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT WED JUL 13 2011
NCZ099-SCZ053-132300-
COLUMBUS-INLAND HORRY-
558 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM OVER NORTHERN HORRY COUNTY...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES NORTHWEST OF
TABOR CITY...OR 16 MILES SOUTHWEST OF WHITEVILLE...DRIFTING NORTHEAST
AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. IN ADDITION...VERY
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. MOTORISTS SHOULD BE
PREPARED FOR SOME PONDING ON AREA ROADWAYS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ADRIAN...ALLSBROOK...
BAYBORO...BETHEL...BUGHILL...CHADBOURN...CHERRY GROVE...CLARENDON...
DULAH...GORETOWN...GREEN SEA AND HAMMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3417 7855 3381 7884 3404 7916 3439 7898
3440 7897 3444 7896
JDWLocal storm report, Jul 13, 6:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
607 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG BAYBORO 34.02N 79.02W
07/13/2011 HORRY SC PUBLIC
THREE TREES WERE BLOWN DOWN ON HWY 410.
&&
EVENT NUMBER ILM1100462
43Special weather statement, Jul 13, 6:08 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
608 PM EDT WED JUL 13 2011
SCZ017-132315-
MARLBORO-
608 PM EDT WED JUL 13 2011
...STRONG THUNDERSTORMS APPROACHING MARLBORO COUNTY...
AT 608 PM EDT...STRONG THUNDERSTORMS WERE...10 MILES WEST OF
HAMLET...OR 9 MILES SOUTHWEST OF ROCKINGHAM...MOVING SOUTHEAST AT 15
MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...
CHAVISTOWN...MCCOLL...WALLACE AND TATUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3481 7967 3462 7945 3461 7946 3451 7983
3455 7983 3460 7981 3462 7978 3465 7982
3468 7986 3475 7990 3477 7994 3480 7994
3481 7993
JDWLocal storm report, Jul 13, 6:12 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL BAYBORO 34.02N 79.02W
07/13/2011 E1.00 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1100463
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:46 PM EDT | Special Weather Statement | ILM | Williamsburg | 59 min |
| Jul 13, 2:56 PM EDT | Special Weather Statement | ILM | Horry | 64 min |
| Jul 13, 3:29 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 17 min |
| Jul 13, 3:52 PM EDT | Special Weather Statement | ILM | Georgetown | 53 min |
| Jul 13, 4:02 PM EDT | Special Weather Statement | ILM | Darlington | 43 min |
| Jul 13, 4:06 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 54 min |
| Jul 13, 4:07 PM EDT | Special Marine Warning | ILM | 68 min | |
| Jul 13, 4:18 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 42 min |
| Jul 13, 4:42 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Marion | 29 min |
| Jul 13, 4:55 PM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Jul 13, 5:10 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 50 min |
| Jul 13, 5:50 PM EDT | Special Weather Statement | ILM | Florence | 40 min |
| Jul 13, 5:58 PM EDT | Special Weather Statement | ILM | Horry | 62 min |
| Jul 13, 6:08 PM EDT | Special Weather Statement | ILM | Marlboro | 67 min |
| Jul 13, 7:34 PM EDT | Special Weather Statement | ILM | Marion | 41 min |
| Jul 13, 7:49 PM EDT | Special Marine Warning | ILM | 56 min | |
| Jul 13, 5:32 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 58 min |
| Jul 13, 6:35 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 40 min |
| Jul 13, 7:00 PM EDT | Special Weather Statement | ILM | Pender | 60 min |
| Jul 13, 7:06 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 39 min |
| Jul 13, 7:23 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Robeson | 112 min |
| Jul 13, 7:52 PM EDT | Special Weather Statement | ILM | New Hanover, Pender | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.